Alert archive / Arizona / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 14, 2025, 1:47 PM MST for Yavapai County, Arizona. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2025, 1:47 PM MST (20:47 UTC)
- Expired
- Aug 14, 2025, 2:03 PM MST
- In force
- 16 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 85 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 2107 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067 WUUS55 KFGZ 142047 SVRFGZ AZC025-142115- /O.NEW.KFGZ.SV.W.0013.250814T2047Z-250814T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Flagstaff AZ 147 PM MST Thu Aug 14 2025 The National Weather Service in Flagstaff has issued a * Severe Thunderstorm Warning for... Yavapai County in west central Arizona... * Until 215 PM MST. * At 147 PM MST, a severe thunderstorm was located over Jerome State Historic Park, or 16 miles northeast of Prescott Valley, moving northeast at 10 mph. It is impacting State Highway 89A. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Clarkdale, Jerome State Historic Park, Woodchute Mountain, Cottonwood Airport, Cottonwood, Jerome, Tuzigoot National Monument, Mingus Mountain and Dead Horse Ranch State Park. This includes State Route 89A between mile markers 337 and 351. This includes the following recreation areas and campgrounds... Potato Patch Campground, Playground Group Campground, Potato Patch Campground, Red-Tail Hawk Loop Campground, Quail Loop Campground, Raven Loop Campground, Blackhawk Loop Campground and Cooper's Hawk Loop Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter inside a well-built structure and stay away from windows. This storm is capable of producing large hail. Torrential rainfall is also occurring with this storm and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3467 11210 3474 11222 3488 11214 3479 11197 TIME...MOT...LOC 2046Z 210DEG 6KT 3474 11212 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ RR
1 follow-up statement
199 WWUS55 KFGZ 142103 SVSFGZ Severe Weather Statement National Weather Service Flagstaff AZ 203 PM MST Thu Aug 14 2025 AZC025-142113- /O.CAN.KFGZ.SV.W.0013.000000T0000Z-250814T2115Z/ Yavapai AZ- 203 PM MST Thu Aug 14 2025 ...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR YAVAPAI COUNTY... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. && LAT...LON 3467 11210 3474 11222 3488 11214 3479 11197 TIME...MOT...LOC 2047Z 210DEG 6KT 3474 11212 $$ RR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 10:18 AM MST, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 14, 10:18 AM MST, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1018 AM MST Thu Aug 14 2025 .SYNOPSIS...Increasing monsoonal moisture and cooler temperatures continue, with the best chances for thunderstorms through Friday. Drier and warmer conditions look to gradually return by the start of next week. && .DISCUSSION...High pressure pushes to the east as a weak trough starts to drop down through California. The southerly flow between the two features will advect a good amount of moisture into our area and allow for more scattered to widespread showers to develop today and again on Friday. Hi-res models continue to favor areas from the Grand Canyon down along and south of the Mogollon Rim for convection this afternoon with increasing chances across the Black Mesa and into the Chuska Mountains. PWATs look to be between 0.65-0.85" across northern areas with PWATs peaking between 1.00-1.10" in portions of central AZ. With this better low-level saturation, giving better confidence to decent rain rates and wetting rains across the forecast area. Additionally, gusty outflow winds will be around 35-45 mph and as these outflows start to push through the region, they will become the focus for more convection to develop through the afternoon and into the evening. While lift doesn't look to be all that robust, some stronger storms may be able to sustain updrafts a bit better and could produce some hail. Models are also indicating a MCV pushing northward tonight, which may keep convection or showers ongoing through the night. With all of that in mind, the greatest hazards for today will be gusty winds and an increasing flash flood threat. As the high continues to push east on Friday, the trough to our west starts to lift and flattens out a bit. This will shift the flow from a southerly direction to more of a southwest to west direction. The models are still quite robust with the precipitation chances for Friday, but this shift in the flow may actually bring in some drier air and could limit convective development, especially across western areas. Additionally, the MCV pushing northward early on Friday may result in quite a bit of debris clouds, which could also limit convection. For now, didn't make many changes for Friday as there are still several different factors in play and enough uncertainty as to not deviate too much from the current forecast. Heading into the weekend, we see the southwesterly flow become more established and as a result we will see dry air pushing into the region. With moisture decreasing, we will also see a gradual decrease in storms each day. Western areas will dry out first and then by the time we reach Sunday and Monday, the best chances will remain across the higher terrain and into eastern Arizona. With the high off well to our east we will also see an increase in winds and warmer temperatures. && .AVIATION...Thursday 14/18Z through Friday 15/18Z...Mainly VFR conditions. Scattered -SHRA/-TSRA through 03Z then mainly isolated -SHRA. Brief MVFR conditions and gusty, erratic winds possible in and around thunderstorms. Outside of storms, Southwest winds 10-15 kts with gusts 20-25 kts through 02Z. Expect light and variable winds overnight around 5-10 kts. OUTLOOK...Friday 15/18Z through Sunday 17/18Z...Mainly VFR conditions. Numerous SHRA/TSRA on Friday becoming isolated on Saturday, mainly over the higher terrain. Brief MVFR conditions and gusty, erratic winds possible in and around thunderstorms. Outside of storms, southwest winds 5-15 kts each day with light and variable winds overnight. && .FIRE WEATHER...Today and Friday...Cooler temperatures with increasing chances for showers and thunderstorms each day with wetting rains possible. Gusty and erratic outflow winds of 35-45 mph in and around storms with brief periods of heavy rainfall. Outside of outflow winds, daytime winds west-southwest 10-20 mph with terrain driven winds each night. Saturday through Monday...Scattered showers and thunderstorms on Saturday with decreasing chances through Monday. Temperatures will warm each day with minimum afternoon RH values dropping to 10-30% by Monday. Daytime winds west-southwest 10 to 20 mph each afternoon with terrain driven winds each night. Gusty and erratic outflow winds possible in and around thunderstorms. && .FGZ WATCHES/WARNINGS/ADVISORIES... Extreme Heat Warning until 8 PM MST this evening for AZZ006. && PUBLIC...Meola AVIATION...McCollum FIRE WEATHER...Meola For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Aug 14, 12:40 PM MST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1240 PM MST Thu Aug 14 2025
AZZ008-037-142015-
Yavapai County Valleys and Basins AZ-Yavapai County Mountains AZ-
1240 PM MST Thu Aug 14 2025
...A STRONG THUNDERSTORM IMPACTING YAVAPAI COUNTY NEAR LOVE FIELD
AIRPORT UNTIL 115 PM MST...
At 1240 PM MST, Doppler radar was tracking a strong thunderstorm
over Prescott Regional Airport, or 6 miles northwest of Prescott
Valley, moving northeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Chino Valley, Prescott, Prescott Valley, Prescott Regional
Airport, Embry-Riddle Aeronautical University, Willow Creek
Reservoir, Watson Lake and Williamson Valley.
This includes the following highways...
State Route 89 between mile markers 316 and 327.
State Route 89A between mile markers 318 and 324.
This includes the following recreation areas and campgrounds...
Watson Lake Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3469 11249 3479 11243 3467 11227 3457 11241
3464 11252
TIME...MOT...LOC 1939Z 220DEG 3KT 3464 11243
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RRSpecial weather statement, Aug 14, 1:42 PM MST, 5 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
142 PM MST Thu Aug 14 2025
AZZ008-037-038-142115-
Yavapai County Valleys and Basins AZ-Oak Creek and Sycamore
Canyons AZ-Yavapai County Mountains AZ-
142 PM MST Thu Aug 14 2025
...A STRONG THUNDERSTORM IMPACTING STATE HIGHWAY 89A WEST OF
CLARKDALE UNTIL 215 PM MST...
At 142 PM MST, Doppler radar was tracking a strong thunderstorm over
Jerome State Historic Park, or 17 miles northeast of Prescott
Valley, moving north at 5 mph. This storm will cause hazardous
driving conditions along State Highway 89A.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Clarkdale, Jerome State Historic Park, Woodchute Mountain,
Cottonwood Airport, Cottonwood, Verde Village, Jerome, Mingus
Mountain, Tuzigoot National Monument and Dead Horse Ranch State
Park.
This includes State Route 89A between mile markers 332 and 352.
This includes the following recreation areas and campgrounds...
Potato Patch Campground, Playground Group Campground, Potato Patch
Campground, Red-Tail Hawk Loop Campground, Quail Loop Campground,
Raven Loop Campground, Blackhawk Loop Campground and Cooper's Hawk
Loop Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3473 11230 3489 11221 3484 11195 3464 11209
3471 11231
TIME...MOT...LOC 2039Z 199DEG 4KT 3476 11211
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RRThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 12:40 PM MST | Special Weather Statement | FGZ | Yavapai | 35 min |
| Aug 14, 12:58 PM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
| Aug 14, 1:23 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
| Aug 14, 1:27 PM MST | Flood Watch | FGZ | Coconino | 31 hr |
| Aug 14, 1:42 PM MST | Special Weather Statement | FGZ | Yavapai | 33 min |
| Aug 14, 3:04 PM MST | Special Weather Statement | FGZ | 26 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.